Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 64, NWS Fort Worth, TX

May 16, 2015Montague County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 16, 2015, 11:58 PM CDT for Montague County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 11:58 PM CDT (04:58 UTC)
Expired
May 17, 2015, 3:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WGUS54 KFWD 170458
FFWFWD
TXC337-170800-
/O.NEW.KFWD.FF.W.0064.150517T0458Z-150517T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 300 AM CDT

* AT 1156 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
  THE CITY OF BOWIE. A FEW ROADS IN THE CITY OF BOWIE ARE BEING 
  CLOSED DUE TO FLASH FLOODING. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWIE...ST. JO...FORESTBURG AND SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3370 9748 3344 9749 3344 9797 3370 9786

$$

15-BAIN
1 follow-up statement
274 
WGUS74 KFWD 170619
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 AM CDT SUN MAY 17 2015

TXC337-170800-
/O.CON.KFWD.FF.W.0064.000000T0000Z-150517T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-
119 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHERN MONTAGUE COUNTY...

AT 116 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT A FEW RURAL 
ROADS WERE STILL EXPERIENCING FLOODING ACROSS PORTIONS OF SOUTHERN 
MONTAGUE COUNTY.  

SOME LOCATIONS THAT WILL LIKELY CONTINUE TO EXPERIENCE FLOODING 
INCLUDE... 
BOWIE...ST. JO...FORESTBURG AND SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3370 9748 3344 9749 3344 9797 3370 9786

$$

15-BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 11:03 PM CDT, 55 minutes earlier.

Area forecast discussion, May 16, 11:03 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 PM CDT SAT MAY 16 2015

.UPDATE...
THUNDERSTORMS OVER THE WEST AND NORTHWEST COUNTIES OF NORTH TEXAS
HAVE CONGEALED INTO A LINE AND WILL OCCASIONALLY INCLUDE BOWING
SEGMENTS WITH A CONTINUED WIND THREAT ACROSS THE NORTHWESTERN HALF
OF NORTH TEXAS FOR THE NEXT SEVERAL HOURS. THE TORNADO WATCH HAS
NOW BEEN REPLACED BY A SEVERE THUNDERSTORM WATCH...EXPANDED ONE ROW
OF COUNTIES EAST...AND EXTENDED THROUGH 4 AM. IN ADDITION TO THE
THREAT FOR DAMAGING WIND...LARGE HAIL WILL ALSO BE A POSSIBILITY
ALONG WITH LOCALLY HEAVY RAIN. THE FLASH FLOOD WATCH IN PLACE FOR
ALL OF NORTH TEXAS WILL REMAIN UNCHANGED.

30

&&

.AVIATION...
/ISSUED 632 PM CDT SAT MAY 16 2015/
THUNDERSTORMS TO THE WEST WILL CONTINUE TO MOVE NORTHEASTWARD AND
SHOULD FORM INTO A LINE LATER THIS EVENING. THE MOST LIKELY
TIMING FOR METROPLEX TAF SITES WILL BE AROUND AND JUST AFTER
MIDNIGHT LOCAL TIME. WILL BRING VCTS IN AT 4-5Z WITH TEMPO GROUPS
FOR TSRA ON STATION AT 5-6Z FOR 2-3 HOURS. WILL END VCTS AT
10Z...BUT IF STORMS HAVE TROUBLE MOVING SOUTHWARD DUE TO A WEAK
COLD POOL...THIS MAY CONTINUE LONGER. FOR WACO THE TIMING WILL BE
A FEW HOURS LATER AND WILL SHOW VCTS AT 8Z WITH A TEMPO GROUP
FROM 9-12Z.

SOME MVFR CIGS ARE POSSIBLE AHEAD OF THE STORMS...BUT OTHERWISE
VFR CIGS ARE EXPECTED IN THE WAKE OF THE STORMS EARLY SUNDAY
MORNING. MVFR CIGS ARE FORECAST TO DEVELOP AROUND MID MORNING BUT
THIS MAY NOT OCCUR DEPENDING ON HOW MUCH DISRUPTION OCCURS WITH
OVERNIGHT STORMS.

SOME ADDITIONAL CONVECTION MAY DEVELOP DURING THE AFTERNOON HOURS
BUT THIS IS CONTINGENT ON LIMITED CONVECTIVE OVERTURNING TONIGHT.
EITHER WAY CONFIDENCE IS TOO LOW TO MENTION THREAT IN TAFS AT THIS
TIME BUT WILL CONTINUE TO WATCH. OTHERWISE VFR SHOULD PREVAIL
SUNDAY AFTERNOON AND EVENING WITH SOUTH WINDS NEAR 10-15 KT.

TR.92

&&

.UPDATE...
TORNADO WATCH 179 HAS BEEN ISSUED AND INCLUDES COUNTIES GENERALLY
WEST AND NORTH OF THE DALLAS-FORT WORTH METROPLEX.

THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY JUST TO
THE NORTHWEST OF THE REGION. ACTIVITY DEVELOPED RAPIDLY ALONG A
DRYLINE AS A SHORTWAVE TROUGH ENTERED THE PLAINS FROM THE WEST.
STORMS SHOULD BEGIN TO AFFECT NORTH TEXAS COUNTIES IN ANOTHER
HOUR OR SO...WITH SOME STORMS BEING CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES. THE SEVERE THREAT
SHOULD DECREASE LATE THIS EVENING AS THE BOUNDARY LAYER
COOLS...WITH LOCALLY HEAVY RAIN BECOMING MORE OF A THREAT EAST OF
THE TORNADO WATCH AREA DURING THE OVERNIGHT HOURS.

30

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT SAT MAY 16 2015/
OUTSIDE OF A FEW SHOWERS ACROSS THE FAR E/SE COUNTIES...IT/S BEEN
A QUIET WEATHER DAY...BUT THAT/S ABOUT TO CHANGE. AS EXPECTED...
THE UPPER LOW HAS MIGRATED NORTHEAST OVER ID/WY/CO THIS AFTERNOON...
BUT A LITTLE SLOWER TIMING THAN PROJECTED 24 HRS AGO. THE SURFACE
DRYLINE HAD MOVE INTO THE TX PANHANDLE TOWARD THE I-27 CORRIDOR
BETWEEN LUBBOCK AND AMARILLO...WHERE A FEW DISCRETE SUPERCELL
STORMS HAVE DEVELOPED. STORMS HOWEVER ARE A LONG WAYS AWAY AND
WE/RE BASICALLY AWAITING BOTH THE LARGE-SCALE HEIGHT FALLS AND
SURFACE DRYLINE TO MIGRATE FURTHER EAST. LATEST 18Z SPECIAL FWD
SOUNDING SHOWED DRY AND WARM ALOFT REMAINED FROM SUBSIDENCE
OVERNIGHT...BUT THINK THIS WILL GRADUALLY MOISTEN...LIFT AND
WEAKEN THROUGH EARLY EVENING WITH SCATTERED DISCRETE STORMS MOVING
INTO OUR FAR NW COUNTIES 6-7 PM AND AFTER. ALL MODES OF SEVERE
WEATHER...INCLUDING A FEW TORNADOES WILL BE POSSIBLE THROUGH MID
EVENING MAINLY NW OF A COMANCHE TO GRANBURY TO DENTON TO SHERMAN
LINE WITH DEEP LAYER SHEAR 35-40 KTS AND 0-1KM SHEAR 20-25 KTS
FORECAST WITH GOOD LOW LEVEL CURVATURE TO THE HODOGRAPH.

BY LATE EVENING AND THE OVERNIGHT...A MORE MULTI-CELLULAR OR
LINEAR STORM MODE IS EXPECTED AS A 35-45KT LLJ AND ASSOCIATED WAA
FEED INTO THE SYSTEM. IN ADDITION...THE NORTHERN ROCKIES UPPER LOW
WILL RACE OVER THE NORTHERN PLAINS WITH LINEAR FORCING PARALLELING
THE LINE OF STORMS THAT WILL MOVE SLOWLY SOUTHEAST. SEVERE WEATHER
CONCERNS WILL STILL REMAIN...BUT BE MORE LOCALIZED LARGE HAIL AND
DAMAGING WINDS. THE MORE PRESSING CONCERN WILL BE TRAINING OF
STORMS CONTAINING VERY HEAVY RAINFALL WITH PWATS 1.5-2 INCHES AND
RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES THROUGH DAWN SUNDAY ACROSS
PARTS OF THE FLASH FLOOD WATCH AREA. ISOLATED HIGHER AMOUNTS ARE
CERTAINLY POSSIBLE...THOUGH PROGRESSION OF THE LINE OF STORMS
SHOULD BE ENOUGH TO KEEP EXCESSIVE RAINS FROM HAPPENING TOO LONG
OVER ANY ONE LOCATION. AS WE MOVE TOWARD SUNRISE SUNDAY MORNING...
THE LINE SHOULD WEAKEN WITH THE SEVERE THREAT WANING TOWARD SUNRISE
SUNDAY...BUT LOCALIZED HEAVY RAINS WILL STILL REMAIN POSSIBLE
SOUTH OF I-20 THROUGH THE MORNING HOURS SUNDAY ALREADY EXACERBATING
FLOODING ISSUES ACROSS THE AREA. WE DO EXPECT AN OVERALL DIMINISHING
TREND IN COVERAGE BY MIDDAY SUNDAY WITH LOSS OF THE LLJ AND THE
LINEAR SYSTEM MOVING AWAY FROM THE BEST UPPER FORCING A FLASH
FLOOD WATCH WILL BEGIN FOR CENTRAL TEXAS AFTER SUNRISE SUNDAY AND
END ON SUNDAY AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER MAINLY ACROSS THE
SOUTHEAST HALF OF THE CWA ON SUNDAY AFTERNOON INTO EVENING...BUT
SEVERE WEATHER WILL NOT BE REALLY A CONCERN. HOWEVER...A SHORTWAVE
DISTURBANCE WILL RIPPLE ACROSS THE RED RIVER VALLEY EARLY MONDAY
AND POSSIBLY COULD GIVE ANOTHER ROUND OF SHOWERS AND STORMS WITH
HEAVY RAINFALL FROM THE METROPLEX NORTHEAST TO PARIS AND SULPHUR
SPRINGS...THEN LINGER ACROSS THE EASTERN COUNTIES MONDAY AFTERNOON.
BY THIS TIME...YET ANOTHER BROAD UPPER LOW SETTLES SOUTH ACROSS
THE WESTERN U.S COASTLINE. THIS UPPER LOW WILL BECOMING NEGATIVELY
TILTED UP OVER THE NORTHERN ROCKIES...WITH A NEW ONE FILLING IN
BEHIND IT IN ALMOST A FUJIWARA TYPE OF FASHION.

THE CONTINUED SW FLOW ALOFT AND MID LEVEL PACIFIC MOISTURE FETCH
WILL REMAIN THROUGH MUCH OF THE WEEK. AS A RESULT...OFF AND ON
RAIN CHANCES WILL AS WELL...THAT PART WE/RE CONFIDENT OF. WHERE
THE MODELS STRUGGLE WITH AND WHERE CONFIDENCE WANES IS TIMING AND
PLACEMENT OF THE HIGHER RAIN CHANCES. WE EXPECT THE MID-LATE WEEK
FORECAST TO BECOME CLEARER AS WE PROCEED FORTH INTO THE EARLY PART
OF THE WEEK. UNFORTUNATELY LOOKING AT 240HR LONG RANGE FORECASTS...
IT DOESN/T APPEAR MUCH IN THE WAY OF A LONG WAVE PATTERN SHIFT
WILL OCCUR UNTIL ALMOST MEMORIAL DAY AND AFTER WITH A WET PATTERN
CONTINUING.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  84  70  83  69 /  80  50  50  40  30
WACO, TX              71  83  70  83  69 /  70  70  50  50  20
PARIS, TX             69  82  69  81  67 /  80  60  60  60  30
DENTON, TX            68  84  68  84  67 /  70  30  50  30  30
MCKINNEY, TX          69  83  68  83  67 /  80  50  60  40  30
DALLAS, TX            69  85  70  84  70 /  80  50  60  40  30
TERRELL, TX           71  84  69  82  68 /  80  70  60  50  20
CORSICANA, TX         72  83  70  81  69 /  70  70  60  60  20
TEMPLE, TX            72  83  70  83  69 /  60  70  50  50  20
MINERAL WELLS, TX     66  84  67  84  67 /  80  30  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR TXZ091>095-100>107-
115>121-129>134-141.

FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH SUNDAY AFTERNOON
FOR TXZ147-148-158-160>162-174-175.

FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR TXZ122-123-135-
142>146-156-157-159.

&&

30
Hazardous weather outlook, May 16, 3:16 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT MAY 16 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
316 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. STORM CHANCES WILL INCREASE BY EARLY EVENING FROM
COMANCHE TO MINERAL WELLS TO GAINESVILLE THEN SPREAD EAST
OVERNIGHT TO MUCH OF THE REGION.

SEVERE WEATHER WILL BE MOST LIKELY FROM LATE EVENING INTO THE
EARLY OVERNIGHT HOURS. INITIAL THUNDERSTORMS WILL BE CAPABLE OF
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. DAMAGING WINDS
AND VERY HEAVY RAINFALL WILL BECOME MORE LIKELY OVERNIGHT. AREAS
FROM COMANCHE TO WEATHERFORD TO DECATUR TO GAINESVILLE AND
NORTHWEST OF THERE WILL HAVE THE BEST CHANCE FOR SEVERE
THUNDERSTORMS.

FLASH FLOODING WILL BECOME MORE LIKELY LATER TONIGHT INTO EARLY
SUNDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH
TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS PARTS OF NORTH TEXAS
SUNDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW
STORMS COULD BE STRONG. THERE WILL ALSO CONTINUE TO BE A HEAVY
RAINFALL THREAT THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS MONDAY
THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS WESTERN PARTS
OF NORTH TEXAS THIS EVENING AND TONIGHT.

DUNN

In the hours before

Special weather statement, May 16, 10:50 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT SAT MAY 16 2015

TXZ091-102-170415-
MONTAGUE TX-WISE TX-
1050 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WISE AND
SOUTHWESTERN MONTAGUE COUNTIES UNTIL 1115 PM CDT...

AT 1050 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF NEWPORT...OR 13 MILES SOUTH OF BOWIE...MOVING EAST
AT 20 MPH.

NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALVORD...CHICO AND SUNSET.

LAT...LON 3345 9754 3327 9762 3327 9792 3343 9792
      3344 9798 3346 9798 3354 9768
TIME...MOT...LOC 0350Z 260DEG 16KT 3337 9793

92
Special weather statement, May 16, 10:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT SAT MAY 16 2015

TXZ101-170445-
JACK TX-
1057 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR JACK COUNTY UNTIL 1145 PM CDT...

AT 1057 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
NEWPORT TO NEAR JACKSBORO TO 7 MILES NORTHWEST OF GRAFORD...AND
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JACKSBORO...BRYSON AND NEWPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.

LAT...LON 3346 9798 3344 9798 3343 9793 3343 9792
      3301 9792 3301 9843 3318 9837 3347 9814
      3347 9799
TIME...MOT...LOC 0357Z 272DEG 12KT 3341 9792 3325 9810 3301 9835

92
Special weather statement, May 16, 11:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT SAT MAY 16 2015

TXZ116-129>131-170500-
PALO PINTO TX-HOOD TX-EASTLAND TX-ERATH TX-
1116 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOOD...NORTHEASTERN
EASTLAND...NORTHWESTERN ERATH AND PALO PINTO COUNTIES UNTIL MIDNIGHT
CDT...

AT 1115 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GRAFORD TO
NEAR GORDON TO 7 MILES NORTH OF GORMAN...AND MOVING NORTHEAST AT 45
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAFORD...GORDON...LIPAN...HUCKABAY...MORGAN MILL...
STRAWN AND MINGUS.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 357 AND 389.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.

LAT...LON 3224 9879 3252 9856 3295 9855 3295 9843
      3301 9843 3300 9806 3256 9807 3256 9799
      3237 9811
TIME...MOT...LOC 0415Z 239DEG 39KT 3297 9840 3256 9845 3232 9869

92
Local storm report, May 16, 11:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     2 SE MINERAL WELLS      32.78N  98.08W
05/16/2015                   PALO PINTO         TX   LAW ENFORCEMENT

            ROOF DAMAGE TO A HOUSE ON FM1195 OFF 281
Local storm report, May 16, 11:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     2 SE MINERAL WELLS      32.78N  98.08W
05/16/2015                   PALO PINTO         TX   LAW ENFORCEMENT

            ROOF DAMAGE TO A HOUSE ON FM1195 OFF HWY 281
Local storm report, May 16, 11:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     MINERAL WELLS           32.80N  98.10W
05/16/2015                   PALO PINTO         TX   AMATEUR RADIO

            POWERLINES DOWN AROUND MINERAL WELLS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:47 PM CDTSevere Thunderstorm WarningFWDStephens58 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung52 min
May 16, 8:23 PM CDTRiver Flood WarningFWDHunt48 hr
May 16, 8:23 PM CDTRiver Flood WarningFWDHunt, Rockwall48 hr
May 16, 8:43 PM CDTSevere Thunderstorm WarningFWDYoung39 min
May 16, 8:45 PM CDTSevere Thunderstorm WarningFWDStephens60 min
May 16, 9:16 PM CDTRiver Flood WarningFWDCollin44 hr
May 16, 9:24 PM CDTSpecial Weather StatementFWDJack51 min
May 16, 9:47 PM CDTSpecial Weather StatementFWDStephens58 min
May 16, 10:00 PM CDTSevere Thunderstorm WarningFWDJack60 min
May 16, 10:18 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens57 min
May 16, 10:36 PM CDTAreal Flood AdvisoryFWDStephens3 hr
May 16, 10:41 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
May 16, 10:50 PM CDTSpecial Weather StatementFWDWise25 min
May 16, 10:57 PM CDTSpecial Weather StatementFWDJack48 min
May 16, 11:16 PM CDTSpecial Weather StatementFWDPalo Pinto44 min
May 16, 11:18 PM CDTAreal Flood AdvisoryFWDJack, Montague, Wise3 hr
May 16, 11:31 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker59 min
May 17, 12:03 AM CDTSpecial Weather StatementFWDComanche, Erath, Hood42 min
May 17, 12:07 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise53 min
May 17, 1:06 AM CDTAreal Flood AdvisoryFWDErath, Hood3 hr
May 17, 1:14 AM CDTSpecial Weather StatementFWDCollin, Grayson46 min
May 17, 1:44 AM CDTSpecial Weather StatementFWDFannin46 min
May 17, 1:58 AM CDTAreal Flood AdvisoryFWDTarrant3 hr
May 17, 2:26 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Rockwall3 hr
May 17, 2:37 AM CDTFlash Flood WarningFWDComanche, Erath3 hr
May 17, 3:04 AM CDTAreal Flood AdvisoryFWDFannin, Lamar3 hr
May 17, 3:13 AM CDTAreal Flood AdvisoryFWDEllis, Hill, Johnson3 hr
May 17, 3:35 AM CDTRiver Flood WarningFWDDallas15 hr
May 17, 3:50 AM CDTFlash Flood WarningFWDDallas, Ellis, Johnson, Tarrant3 hr
May 17, 4:01 AM CDTAreal Flood AdvisoryFWDBosque, Comanche, Hamilton, Mills3 hr
May 17, 4:07 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr
May 17, 5:24 AM CDTAreal Flood AdvisoryFWDKaufman3 hr
May 17, 5:28 AM CDTAreal Flood AdvisoryFWDCoryell3 hr
May 17, 5:33 AM CDTAreal Flood AdvisoryFWDHill3 hr
May 17, 5:44 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 17, 5:50 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
May 17, 6:26 AM CDTRiver Flood WarningFWDTarrant16 hr
May 17, 6:44 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Ellis, Johnson, Rockwall and 1 more3 hr
May 17, 6:47 AM CDTRiver Flood WarningFWDKaufman11 hr
May 17, 6:55 AM CDTFlash Flood WatchFWDHenderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more5 hr
May 17, 7:02 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt118 min
May 17, 7:09 AM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Henderson, Kaufman, Leon and 5 more3 hr
May 17, 7:31 AM CDTAreal Flood AdvisoryFWDLamar3 hr
May 17, 8:12 AM CDTAreal Flood WarningFWDJohnson6 hr
May 17, 8:26 AM CDTAreal Flood WarningFWDDallas, Ellis, Tarrant3 hr
May 17, 9:17 AM CDTRiver Flood WarningFWDNavarro70 hr
May 17, 9:17 AM CDTRiver Flood WarningFWDDelta, Hopkins7 days
May 17, 10:13 AM CDTRiver Flood WarningFWDEllis, Kaufman3 days

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.